MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ELECTROSURGICAL KNIFE

OLYMPUS MEDICAL SYSTEMS CORP. ELECTROSURGICAL KNIFE
Model Number KD-1L-1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blood Loss (2597)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device was not returned to olympus medical systems corp.(omsc) for evaluation.Therefore, the exact cause of the reported event could not be conclusively determined.Since the serial number is unknown, the device history record could not be reviewed.However, omsc has only shipped devices that passed the inspection.In the literature, there is no description of the device's malfunction.
 
Event or Problem Description
On november 2, 2020, olympus medical systems corp.(omsc) received literature titled "perioperative complications of endoscopic submucosal dissection for early gastric cancer in elderly japanese patients 75 years of age or older".This study was conducted the endoscopic submucosal dissection (esd) for early gastric cancer on 307 patients between april 2004 and march 2009.The esds were performed by the subject device.In the literature, it was reported that 26 cases of bradycardia, 8 cases of perforation, and one severe bleeding have occurred.The patients with bradycardia were treated with administration of atroatropine.The patients of perforation were successfully treated with clipping, and the esd procedure was completed in all cases.Meanwhile, one patient of severe bleeding resulted in the discontinuation of esd.Based on the available information, detailed information of the subject device was not provided, and there is no description of the relationship between the events and the subject device.However, omsc assumes that severe bleeding might be related to the subject device since the subject device was used for submucosal resection.Therefore omsc assumes that the severe bleeding discontinued esd might be a reportable serious injury.There is no description of the device's malfunction.Omsc will submit one medical device report (mdr) for the severe bleeding.

Brand Name
ELECTROSURGICAL KNIFE
Common Device Name
ELECTROSURGICAL KNIFE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10827381
Report Number8010047-2020-08840
Device Sequence Number11823711
Product Code GEI
UDI-Device Identifier04953170037702
UDI-Public04953170037702
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062517
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source literature
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberKD-1L-1
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2020
Initial Report FDA Received Date11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;